MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 9MMX14CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 9MMX14CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR140914
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Patient identifier: (b)(6).Procode: krd/hcg.Device evaluated by mfr: the device will not be returned as it was implanted.Patient codes: no code available, was selected, however, the patient subsequently underwent retreatment of the target aneurysm with the implantation of a pipeline flow diverter due to residual aneurysm and increase in aneurysm size.This information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of eight products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00077, 3008114965-2020-00078, 3008114965-2020-00079, 3008114965-2020-00081, 3008114965-2020-00082, 3008114965-2020-00083 and 3008114965-2020-00084.
 
Event or Problem Description
As reported by the sterling study, a (b)(6) year old female (subject (b)(6)) with a history of cardiac arrhythmia, diabetes, controlled hyperlipidemia, and controlled hypertension, underwent coil embolization of a ruptured posterior communicating artery aneurysm on (b)(6) 2018 and experienced aneurysm recanalization on (b)(6) 2019 requiring retreatment on (b)(6) 2019.Immediate pre-procedure angiography on (b)(6) 2018 revealed an anterior circulation aneurysm on right sidewall of the posterior communicating artery.The ruptured aneurysm had the following dimensions: height 11.3mm, dome 11.3mm, maximum aneurysm diameter 11.9mm, neck size 4.4mm, and dome-to-neck ratio 2.6mm.Parent vessel diameter was 3.9mm.Coil embolization was subsequently performed with the implantation of one 9mm x 14cm micrusframe c (s11389), one 10mm x 30cm galaxy g3 (l10166), one 9mm x 25cm galaxy g3 (l10165), two 5mm x 15cm galaxy g3 (l12691), two 4mm x 10cm galaxy g3 (l12837), and one 2mm x 6cm galaxy g3 mini (l12517) via a sl-10 (stryker) microcatheter.Two coils failed to unsheathe properly (one 2mm x 6cm galaxy g3 mini - l12517 and one 10mm x 16cm micrusframe14 ¿ s11391) and were therefore not implanted.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete and the study coils were successfully implanted at the target site with angiosuite packing density 11.43%.The immediate post-procedure modified raymond-roy classification score was class i (complete obliteration).There were no reported intraoperative complications or adverse events.The patient was discharged home with self-care on (b)(6) 2018 with modified rankin scale (mrs) score of 1.Digital subtraction angiography (dsa) performed at the 180-day follow-up visit on (b)(6) 2019 showed modified raymond-roy classification score of class iiib (residual aneurysm with contrast along aneurysm wall).Mrs score was 0.The patient subsequently underwent retreatment of the target aneurysm on (b)(6) 2019 with the implantation of a pipeline flow diverter due to residual aneurysm and increase in aneurysm size.No coils were implanted.Modified raymond-roy classification score was class iiib immediately following retreatment.The patient was discharged home with self-care on (b)(6) 2019.Dsa performed at the 1-year follow-up visit on (b)(6) 2019 showed modified raymond-roy classification score of class i (complete obliteration).Mrs score was unchanged.The patient was started on prophylactic eliquis 10mg on (b)(6) 2018 and aspirin 81mg on (b)(6) 2018.Aspirin dose was increased to 300mg on (b)(6) 2018.Redacted ir procedure report was received on 23-mar-2020.The patient initially presented with a headache and was found to have a subarachnoid hemorrhage (sah) (hh1 mf1) secondary to ruptured right posterior communicating artery aneurysm.The patient subsequently underwent emergent coil embolization on (b)(6) 2018.Under fluoroscopic guidance, the neuron catheter was advanced into the cervical internal carotid artery (ica) and the working projection was obtained.Slow intra-arterial (ia) nicardipine infusion was initiated.An excelsior sl-10 microcatheter was advanced over a syndro2.014¿ microwire and placed into the aneurysm lumen.Two galaxy coils were successfully deployed, and 2000 units of intravenous (iv) heparin was administered.In attempt to gain better catheter support and stability of the microcatheter into the aneurysm lumen, the neuron.070¿ guide catheter could not be advanced into the petrous segment over the regular glide wire; past an acute angle in the cervical segment; for which an amplatz.035¿ wire was used.Six galaxy g3/micrusframe coils were then deployed.After reviewing the final images, the guide catheter was removed from the right ica under fluoroscopic guidance.The right intracranial ica images demonstrated normal antegrade filling of the anterior and middle cerebral arteries.Right posterior communicating artery aneurysm measured approximately 11.98mm x 11.33mm x 11.33mm with a neck measuring 4.44mm.There was no evidence of other vascular malformations.Super-selective intra-procedure right ica angiograms were obtained and demonstrated progressive occlusion of the aneurysm (raymond score: class i) without any evidence of a clot formation of branch occlusion.Small coil tail was noticed to be protruding into the aneurysm neck.The patient was extubated and transported to the neuro critical care unit in stable clinical and hemodynamic conditions.Additional investigation is needed to identify which coil (s) protruded into the parent artery after detachment.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The device remains implanted; therefore, further analysis cannot be performed.A manufacturing record evaluation was performed for the finished device s11389 number, and no non-conformances related to the reported complaint condition were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Based on additional information received, the device code of ¿deformation due to compressive stress¿ has been added to section h6.Section b5: additional information received on 29-may-2020 indicated that the pi confirmed that there was aneurysm recanalization with coil compaction in (b)(6) 2019, which triggered the retreatment procedure.The pi also confirmed that there was no coil protrusion into the parent artery.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with additional information received: as reported by the sterling study, a 68-year old female (subject (b)(6)) with a history of cardiac arrhythmia, diabetes, controlled hyperlipidemia, and controlled hypertension, underwent coil embolization of a ruptured posterior communicating artery aneurysm on (b)(6) 2018 and experienced aneurysm recanalization on (b)(6) 2019 requiring retreatment on (b)(6) 2019.Immediate pre-procedure angiography on (b)(6) 2018 revealed an anterior circulation aneurysm on right sidewall of the posterior communicating artery.The ruptured aneurysm had the following dimensions: height 11.3mm, dome 11.3mm, maximum aneurysm diameter 11.9mm, neck size 4.4mm, and dome-to-neck ratio 2.6mm.Parent vessel diameter was 3.9mm.Coil embolization was subsequently performed with the implantation of one 9mm x 14cm micrusframe c (s11389), one 10mm x 30cm galaxy g3 (l10166), one 9mm x 25cm galaxy g3 (l10165), two 5mm x 15cm galaxy g3 (l12691), two 4mm x 10cm galaxy g3 (l12837), and one 2mm x 6cm galaxy g3 mini (l12517) via a sl-10 (stryker) microcatheter.Two coils failed to unsheathe properly (one 2mm x 6cm galaxy g3 mini - l12517 and one 10mm x 16cm micrusframe14 ¿ s11391) and were therefore not implanted.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete and the study coils were successfully implanted at the target site with angiosuite packing density 11.43%.The immediate post-procedure modified raymond-roy classification score was class i (complete obliteration).There were no reported intraoperative complications or adverse events.The patient was discharged home with self-care on 15-nov-2018 with modified rankin scale (mrs) score of 1.Digital subtraction angiography (dsa) performed at the 180-day follow-up visit on (b)(6)2019 showed modified raymond-roy classification score of class iiib (residual aneurysm with contrast along aneurysm wall).Mrs score was 0.The patient subsequently underwent retreatment of the target aneurysm on (b)(6) 2019 with the implantation of a pipeline flow diverter due to residual aneurysm and increase in aneurysm size.No coils were implanted.Modified raymond-roy classification score was class iiib immediately following retreatment.The patient was discharged home with self-care on (b)(6) 2019.Dsa performed at the 1-year follow-up visit on (b)(6) 2019 showed modified raymond-roy classification score of class i (complete obliteration).Mrs score was unchanged.The patient was started on prophylactic eliquis 10mg on (b)(6) 2018 and aspirin 81mg on (b)(6) 2018.Aspirin dose was increased to 300mg on (b)(6) 2018.Redacted ir procedure report was received on (b)(6) 2020.The patient initially presented with a headache and was found to have a subarachnoid hemorrhage (sah) (hh1 mf1) secondary to ruptured right posterior communicating artery aneurysm.The patient subsequently underwent emergent coil embolization on (b)(6) 2018.Under fluoroscopic guidance, the neuron catheter was advanced into the cervical internal carotid artery (ica) and the working projection was obtained.Slow intra-arterial (ia) nicardipine infusion was initiated.An excelsior sl-10 microcatheter was advanced over a syndro2.014¿ microwire and placed into the aneurysm lumen.Two galaxy coils were successfully deployed, and 2000 units of intravenous (iv) heparin was administered.In attempt to gain better catheter support and stability of the microcatheter into the aneurysm lumen, the neuron.070¿ guide catheter could not be advanced into the petrous segment over the regular glide wire; past an acute angle in the cervical segment; for which an amplatz.035¿ wire was used.Six galaxy g3/micrusframe coils were then deployed.After reviewing the final images, the guide catheter was removed from the right ica under fluoroscopic guidance.The right intracranial ica images demonstrated normal antegrade filling of the anterior and middle cerebral arteries.Right posterior communicating artery aneurysm measured approximately 11.98mm x 11.33mm x 11.33mm with a neck measuring 4.44mm.There was no evidence of other vascular malformations.Super-selective intra-procedure right ica angiograms were obtained and demonstrated progressive occlusion of the aneurysm (raymond score: class i) without any evidence of a clot formation of branch occlusion.Small coil tail was noticed to be protruding into the aneurysm neck (additional information is pending).The patient was extubated and transported to the neuro critical care unit in stable clinical and hemodynamic conditions.Additional information received on (b)(6)2020 indicated that the pi confirmed that there was aneurysm recanalization with coil compaction in (b)(6)2019, which triggered the retreatment procedure.The pi also confirmed that there was no coil protrusion into the parent artery.The device remains implanted; therefore, they are not available for further investigation.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint conditions were identified.Coil compaction with aneurysm recanalization is a known potential complication associated with coil embolization procedures.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It occurs over time after coil placement.The root cause of the event cannot be determined based on the information available for review; however, according to the referenced literature, patients presenting with subarachnoid hemorrhage (sah) are more likely to develop recanalization after coiling procedures.The dynamic nature of ruptured aneurysms and clot lysis appears to promote recanalization.Mural instability and the increased pulsatile pressure of ruptured aneurysms may thus encourage greater coil compaction than that encountered in unruptured counterparts.Lysis of clot may take place as well within thrombus or at rupture sites once related hypercoagulability subsides.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of eight products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00077, 3008114965-2020-00078, 3008114965-2020-00079, 3008114965-2020-00080, 3008114965-2020-00081, 3008114965-2020-00082, 3008114965-2020-00083 and 3008114965-2020-00084.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: modified information received on 03 jun 2021 was reviewed.The thromboembolic event that occurred during the aneurysm retreatment procedure on (b)(6) 2019 was only observed angiographically.The patient was asymptomatic.Modified information received on 15 jun 2021 was reviewed.The retreatment procedure start and end times were revised.The adverse event term ¿possible thrombus occlusion¿ was changed to ¿in stent partially occlusive thrombi in the anterior genu of the right cavernous ica¿.The intra-operative thromboembolic event was changed from ¿asymptomatic [only observed angiographically)¿ to ¿symptomatic without sequelae¿ and then deleted.The intraoperative thrombus event appears to have been associated with the non-cerenovus flow diverter stent and therefore does not need to be reported.Modified information received on 16 jun 2021 was reviewed.¿did the subject experience an intra-operative thromboembolic event?¿ value was changed from ¿yes¿ to ¿no¿.Action taken ¿medication¿ was deleted.Modified information received on 21 jun 2021 was reviewed.Regarding the adverse event ¿in stent partially occlusive thrombi in the anterior genu of the right cavernous ica.¿ ¿ field ¿serious deterioration in the health of the subject as defined by one or more of the following¿ was changed from ¿no¿ to ¿yes¿.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of eight products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00077, 3008114965-2020-00078, 3008114965-2020-00079, 3008114965-2020-00080, 3008114965-2020-00081, 3008114965-2020-00082, 3008114965-2020-00083 and 3008114965-2020-00084.

Brand Name
MICRUSFRAME14 9MMX14CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9911113
Report Number3008114965-2020-00080
Device Sequence Number19671910
Product Code KRD
UDI-Device Identifier10886704079361
UDI-Public10886704079361
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberMFR140914
Device Catalogue NumberMFR140914
Device Lot NumberS11389
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer05/04/2020
05/29/2020
06/03/2021
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date05/28/2020
06/22/2020
06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 GLIDE WIRE; 125CM BERENSTEIN CATHETER; 6F X 55CM SHEATH INTRODUCER; AMPLATZ 0.035 WIRE; EXCELSIOR SL-10 MICROCATHETER; GALAXY G3 10MM X 30CM; GALAXY G3 4MM X 10CM; GALAXY G3 5MM X 15CM; GALAXY G3 5MM X 15CM; GALAXY G3 9MM X 25CM; GALAXY G3 MINI 2MM X 6CM; GALAXY G3 MINI 2MM X 6CM; MICRUSFRAME14 10MMX16CM; NEURON 6F 070 GUIDE CATHETER; SYNCHRO2 .014 MICROWIRE
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age68 YR
Patient Weight78